A study reveals that using a tablet at night can affect sleep.
Do you have trouble sleeping after using your laptop or tablet late at night?
New research says that the light emitted from computer screens could have an effect on your body’s production of melatonin, the hormone that tells your body it’s time to go to sleep.
Disrupting your body’s natural sleep cycle patterns could be a possible side effect of late night screen usage.
The blue and white range of light has been shown to disrupt sleep because it replicates the way that sunlight affects our brain.
Researchers from the Lighting Research Centre, at the Rensselaer Polytechnic Institute in New York say “Although turning off devices at night is the ultimate solution, it is recommended that if these devices are used at night displays are dimmed as much as possible and that the time spent on them before bed should be limited.”
The researchers had test subjects wear light detecting goggles that measured the amount of light given off by the tablets, while the subjects used them for two hours every night.
They found that the levels of light were sufficient to lower the production of melatonin in the subjects.